MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK); PROSTHESIS KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK); PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient is experiencing pain and diagnosed with synovitis three months post implantation.It was noted that there was a complex primary tka utilizing revision components with stems and semi constrained liner, mac plus spinal and nerve block, clear yellow synovial fluid, extensive scar tissue through the suprapatellar pouch and gutters and anteriorly.Additional 4mm bone cut on the distal femur due to flexion contracture, area on nonunion where tibia had collapsed medially this was excised as well as scar tissue, surgeon determined it would be more beneficial to the patient to go from primary knee to a semi constrained component to allow for better stability, good rom and stability.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: femur cemented, catalog # 42504606611, lot # 64463036.Unknown femoral stem extension 14x30, catalog # unknown, lot # unknown.Unknown tibial component, catalog # unknown, lot # unknown.Unknown tibial stem extension, catalog # unknown, lot # unknown.Unknown patella, catalog # unknown, lot # unknown.Biomet bc r 1x40 us, catalog # 110035368, lot # 915cak1905.Customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 0001822565-2023-00365, 0001822565-2023-00370, 0001822565-2023-00371, 0001822565-2023-00372 and 0001822565-2023-00373.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.According to cleveland clinic, steroids are often injected directly into joints to treat conditions such as rheumatoid arthritis, gout, or other inflammatory diseases.Steroids can also be injected into inflamed bursae (bursitis), or around inflamed tendons (tendinitis) near the shoulder, elbow, hip, knee, hand, or wrist.The indication for a steroid injection is related to inflammation and pain.The synovial membrane (synovium) encloses each joint and secretes fluid to allow joints to move freely.When the synovium is irritated by debris or pathogens, it over-secrets fluid causing local pain/tenderness, inflammation, swelling, and warmth, often resulting in mobility difficulties.Synovitis is treated with steroid injections to reduce the pain and inflammation or by arthroscopic or open synovectomy.As the complaint indicates, the patient required a steroid injection which resolved the pain and inflammation, and the implants remain intact without further complications.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16368399
Report Number0001822565-2023-00366
Device Sequence Number20718865
Product Code JWH
UDI-Device Identifier00889024554313
UDI-Public(01)00889024554313(17)240331(10)64316885
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue Number42512800710
Device Lot Number64316885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight138 KG
Patient RaceWhite